Thunderstorm Wind, Hand
- When
- June 13, 6:45 PM CST
- Where
- Hand County, Miller
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 44.517, -98.983
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 315 PM CDT SUN JUN 13 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. UPPER LEVEL WAVE CURRENTLY PUSHING IN FROM THE WEST WILL HELP PRODUCE SOME SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT. A FEW CELLS HAVE DEVELOPED IN FAR EAST WITH A LIGHTNING STRIKE OR TWO. DEVELOPMENT APPEARING NOW IN THE MOBRIDGE AREA ON SATELLITE. WILL CONTINUE WITH 40 POPS ACROSS MOST OF THE AREA TONIGHT...LESS IN THE SOUTH. WAVE EXITS CWA LATE TONIGHT...WITH A BEAUTIFUL DAY EXPECTED FOR MONDAY AS AREA WILL BE IN BETWEEN SYSTEMS. LATE MONDAY NIGHT...UPPER LEVEL TROUGH WILL BEGIN TO TRAVERSE THE CANADIAN BORDER/NORTHERN PLAINS...EVENTUALLY REACHING THE GREAT LAKES REGION BY WEDNESDAY MORNING. 700 MB WAA AND ISENTROPIC LIFT ON 305K/310K SURFACE INCREASES SIGNIFICANTLY TONIGHT...WITH GFS AND ETA GENERALLY AGREEING ON OMEGA AND PRECIP PLACEMENT. HAVE BUMPED POPS UP TO LIKELY IN THE SOUTH...AND LEFT IT AT 50 PERCENT NORTH. COLD FRONT PASSES THROUGH ON TUESDAY...WITH THE ETA AND GFS A LITTLE DIFFERENT ON SURFACE FEATURES. CLOUDS DECREASE TUESDAY NIGHT...WITH HIGH PRESSURE DOMINATING FOR WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY. VERY LITTLE CHANGE MADE TO ONGOING FORECAST. ONLY ISSUE IS CHANCE OF PRECIP THURSDAY NIGHT INTO FRIDAY MORNING WITH WEAK COLD FRONT MOVING THROUGH. NOT MUCH MOISTURE AVAILABLE IN PREVAILING NORTHWESTERLY FLOW...AND LOW LEVELS APPEAR EQUALLY DRY. FRONT NOT IMPRESSIVE...AND EVEN THOUGH AREAS NORTH HAVE PUT IN CHANCE POPS...WILL LEAVE MY AREA DRY DUE TO THIS MOISTURE DEFICIT...AND SOUTHERN EXTENT OF FRONT IS BY FAR THE WEAKEST. OTHERWISE...TEMPS LOOKED ON TRACK AND ONLY DROPPED SLIGHTLY ON FRIDAY DUE TO A FEW MORE CLOUDS EXPECTED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/HARDING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 532 AM CDT SUN JUN 13 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141031- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 532 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The Aberdeen radar (KABR), 114 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5409303, 5409345, 5409346.